Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 11, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Mar 12, 2021, 10:55 PM CST for 4 counties in Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 12, 2021, 10:55 PM CST (04:55 UTC)
- Expired
- Mar 12, 2021, 11:20 PM CST
- In force
- 25 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Crosby County, TX, Dickens County, TX, Floyd County, TX, Motley County, TX
The radar
The Lubbock radar (KLBB), 67 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 8:38 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 384 m²/s²
- 0-3 km storm-relative helicity
- 512 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
032
WUUS54 KLUB 130455
SVRLUB
TXC107-125-153-345-130600-
/O.NEW.KLUB.SV.W.0011.210313T0455Z-210313T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
1055 PM CST Fri Mar 12 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Northwestern Dickens County in northwestern Texas...
Southeastern Floyd County in northwestern Texas...
Northeastern Crosby County in northwestern Texas...
Southwestern Motley County in northwestern Texas...
* Until midnight CST.
* At 1055 PM CST, a severe thunderstorm was located 4 miles north of
Crosbyton, moving east at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Crosbyton, Dickens, Mcadoo and Roaring Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3363 10126 3381 10130 3395 10084 3359 10082
TIME...MOT...LOC 0455Z 257DEG 21KT 3371 10124
HAIL...1.25IN
WIND...60MPH
$$
553 follow-up statements
702
WWUS54 KLUB 130505
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
1105 PM CST Fri Mar 12 2021
TXC107-125-153-345-130600-
/O.CON.KLUB.SV.W.0011.000000T0000Z-210313T0600Z/
Dickens TX-Floyd TX-Crosby TX-Motley TX-
1105 PM CST Fri Mar 12 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
FOR NORTHWESTERN DICKENS...SOUTHEASTERN FLOYD...NORTHEASTERN CROSBY
AND SOUTHWESTERN MOTLEY COUNTIES...
At 1104 PM CST, a severe thunderstorm was located 4 miles north of
Crosbyton, moving east at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Mcadoo and Roaring Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3371 10122 3382 10126 3395 10084 3370 10083
TIME...MOT...LOC 0504Z 255DEG 21KT 3371 10123
HAIL...1.25IN
WIND...60MPH
$$
55534
WWUS54 KLUB 130514
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
1114 PM CST Fri Mar 12 2021
TXC107-125-153-345-130600-
/O.CON.KLUB.SV.W.0011.000000T0000Z-210313T0600Z/
Dickens TX-Floyd TX-Crosby TX-Motley TX-
1114 PM CST Fri Mar 12 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
FOR NORTHWESTERN DICKENS...SOUTHEASTERN FLOYD...NORTHEASTERN CROSBY
AND SOUTHWESTERN MOTLEY COUNTIES...
At 1114 PM CST, a severe thunderstorm was located 9 miles northwest
of Mcadoo, or 12 miles northeast of Crosbyton, moving northeast at 30
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northwestern Dickens, southeastern Floyd, northeastern Crosby and
southwestern Motley Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3375 10118 3383 10122 3384 10120 3392 10093
3375 10094
TIME...MOT...LOC 0514Z 222DEG 26KT 3381 10115
HAIL...1.25IN
WIND...60MPH
$$
55160
WWUS54 KLUB 130520
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
1120 PM CST Fri Mar 12 2021
TXC107-125-153-345-130529-
/O.CAN.KLUB.SV.W.0011.000000T0000Z-210313T0600Z/
Dickens TX-Floyd TX-Crosby TX-Motley TX-
1120 PM CST Fri Mar 12 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DICKENS...
SOUTHEASTERN FLOYD...NORTHEASTERN CROSBY AND SOUTHWESTERN MOTLEY
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
A Severe Thunderstorm Watch remains in effect until 200 AM CST for
northwestern Texas.
LAT...LON 3375 10118 3383 10122 3384 10120 3392 10093
3375 10094
TIME...MOT...LOC 0518Z 257DEG 21KT 3382 10111
$$
55What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 5:46 PM CST, 5 hours 9 minutes earlier.
Area forecast discussion, Mar 12, 5:46 PM CST, 5 hours 9 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 546 PM CST Fri Mar 12 2021 .AVIATION... A strong upper low to move across the 4-corners region the next 24 hours resulting in dynamic weather across the South Plains area. Thunderstorms to move SW to NE this evening followed by MVFR and possibly IFR stratus late tonight and early Saturday. Increasingly strong surface winds through Saturday morning from the southeast followed by a dry line or Pacific cold front that will bring drier air and gusty southwest to west winds Saturday afternoon and may spawn additional TS most likely affecting KCDS late in the day. && .PREV DISCUSSION... /issued 237 PM CST Fri Mar 12 2021/ SHORT TERM... Warm moist southerly flow continues to advect higher dewpoints into our area this afternoon with a surface boundary draped just north of the area in the AMA CWA. Out west very slow clearing is occurring with the dryline making a very slow progression towards the eastward. Should the dryline mix into or very close to the CWA the area south of the surface boundary and east of the dryline will be the area to watch as CAPE values could climb well into the 1000 J/kg range. The strongest instability will likely be muted by the cloud coverage resulting in storms being more elevated in nature this afternoon if they do develop. This evening and into tonight as the upper level low continues to move east and we begin to see the affects of the large scale ascent combined with the intensifying LLJ we could see strong to severe thunderstorms develop. With 65+ kts of Bulk shear, a strong LLJ and ample lapse rates values, supercells capable of producing large hail of up to 2.00" can't be ruled out with winds gusts in the 60 to 70 mph range. It should be noted that the current thinking is that surface based storms chances are low. However, any storm that develops along the intersection of the LLJ and the stationary boundary or along the dryline will have the potential to become rooted and pose a tornadic threat. Given the high PWs present any supercells that do develop cause localized flooding. Thus, we have included all hazards in this forecast. Overnight as the LLJ shifts further east and cooling occurs thunderstorm activity will become very isolated and elevated, but the severe threat returns tomorrow. As the deep upper low to our west moves across northern Arizona tonight and then into NM early tomorrow morning large scale ascent will be over the area. An associated Pacific cold front will concurrently sweep eastward through the CWA starting tomorrow morning. By tomorrow afternoon deep lifting along the front in conjunction with strong upper level support will meet 50F to 60F dewpoints across the eastern South Plains and Rolling Plains to create another round of severe weather. Once again steep lapse rates, diurnal heating and CAPE values in the 1000 J/kg range will be present. The mode of storms tomorrow afternoon will depend on the speed of the front. At this point the thinking is that the front will be quick moving and the mode will be linear in nature. The main difference between today and tomorrow will be that surface based storm will be much more likely given the presence of the Pacific front. Capping will also be much weaker tomorrow allowing for less resistance to convective initiation. With all the dymamics present all hazards will once again in play with hail and wind gusts being the most impactful. West of the Pacific front across the South Plains low and mid level gradients will strengthen causing windy conditions with wind speeds edging towards advisory criteria. Very dry air will also be advected behind the front reintroducing a fire weather threat to the far southwestern South Plains. LONG TERM... Convection should be close to exiting the FA to the east by tomorrow evening as the Pacific front continues pushing through the region. Some severe storms will continue to be possible especially along the Pacific front with severe winds and hail over one inch in diameter being the biggest threats. Winds will decrease through the overnight hours but should remain near the 15-20 mph range. Winds will pick up Sunday morning as the upper and surface lows move across southeastern Colorado/southwestern Kansas. With clear skies and excellent mixing winds may possibly reach advisory criteria through much of the day. These winds could present elevated to near critical fire weather conditions as min RH values will be in the mid teens to lower 20s. The fire weather threat will also depend on if/how much rain falls tonight through tomorrow as more rain will equate to more moist fuels. The upper low will exit to our northeast by early Monday morning with shortwave upper ridging moving in overhead giving us one nice weather day before the next upper low encroaches upon the region Tuesday. This next upper low looks to be more progressive and further south than our Sunday low. Windy conditions look to be possible once again Tuesday afternoon and evening as the upper low moves just to our north. This will be followed by a cold front Wednesday and will cool temps back into the upper 50s/60s for Wednesday and Thursday. Temps look to rebound back into the 70s going into the weekend as upper ridging moves across the region. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 07
Hazardous weather outlook, Mar 12, 2:06 PM CST, 8 hours 49 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 206 PM CST Fri Mar 12 2021 TXZ021>044-132015- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 206 PM CST Fri Mar 12 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Thunderstorm chances will increase late this afternoon and continue tonight with the potential to bring all severe hazards. Hail up to 2 inches in diameter along with wind gusts to 65 mph will be possible. In addition, there will be a tornado threat, mainly north and east of a line from Dimmitt, to Plainview, to Paducah. Heavy rain across the far southeastern Texas Panhandle could also create localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional thunderstorms are expected to develop along a dryline Saturday, and these storms will also have the potential to become severe. To the west of the dryline, generally west of the I-27 corridor during mid to late afternoon Saturday, elevated fire weather conditions may develop due to the arrival of a dry air mass and increasing west winds. Elevated to critical fire weather conditions may develop areawide Sunday along with very strong winds. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about severe weather to the NWS while following local, state, and CDC guidelines.
In the hours before
Local storm report, Mar 12, 6:27 PM CST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
627 PM CST FRI MAR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL 1 NE PETERSBURG 33.88N 101.58W
03/12/2021 E2.50 INCH HALE TX PUBLIC
RELAYED BY WFO OUN
&&
EVENT NUMBER LUB2100166
MCONDERLocal storm report, Mar 12, 6:31 PM CST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
631 PM CST FRI MAR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TORNADO 4 N RALLS 33.74N 101.38W
03/12/2021 CROSBY TX STORM CHASER
&&
EVENT NUMBER LUB2100167
MCONDERLocal storm report, Mar 12, 7:16 PM CST, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
716 PM CST FRI MAR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM TSTM WND GST 3 NNW MCADOO 33.77N 101.03W
03/12/2021 M64 MPH DICKENS TX MESONET
&&
EVENT NUMBER LUB2100168
RCBLocal storm report, Mar 12, 8:14 PM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
814 PM CST FRI MAR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM TSTM WND DMG 2 W AFTON 33.76N 100.85W
03/12/2021 DICKENS TX STORM CHASER
POWER LINES DOWN AND POWER POLES SNAPPED
&&
EVENT NUMBER LUB2100169
JWLocal storm report, Mar 12, 8:50 PM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
850 PM CST FRI MAR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM HAIL 4 E DELWIN 33.88N 100.33W
03/12/2021 E1.75 INCH COTTLE TX STORM CHASER
&&
EVENT NUMBER LUB2100170
JWLocal storm report, Mar 12, 9:57 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
957 PM CST FRI MAR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM TORNADO 15 SW PADUCAH 33.86N 100.49W
03/12/2021 COTTLE TX STORM CHASER
&&
EVENT NUMBER LUB2100171
JWThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 6:00 PM CST | Severe Thunderstorm Warning | LUB | Crosby, Floyd | 45 min |
| Mar 12, 6:06 PM CST | Severe Thunderstorm Warning | LUB | Floyd, Hale | 39 min |
| Mar 12, 6:07 PM CST | Areal Flood Advisory | LUB | Lubbock | 86 min |
| Mar 12, 6:19 PM CST | Tornado Warning | LUB | Crosby, Dickens, Floyd, Motley | 26 min |
| Mar 12, 6:42 PM CST | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd, Motley | 63 min |
| Mar 12, 7:20 PM CST | Tornado Warning | LUB | Dickens, Motley | 25 min |
| Mar 12, 7:34 PM CST | Severe Thunderstorm Warning | LUB | Crosby, Garza | 26 min |
| Mar 12, 7:42 PM CST | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King, Motley | 78 min |
| Mar 12, 7:47 PM CST | Tornado Warning | LUB | Cottle, Dickens, King, Motley | 28 min |
| Mar 12, 7:58 PM CST | Severe Thunderstorm Warning | LUB | Crosby, Garza | 46 min |
| Mar 12, 8:58 PM CST | Severe Thunderstorm Warning | LUB | Cottle | 32 min |
| Mar 12, 9:12 PM CST | Areal Flood Advisory | LUB | Cottle | 2 hr |
| Mar 12, 9:29 PM CST | Areal Flood Advisory | LUB | Lubbock | 2 hr |
| Mar 12, 9:52 PM CST | Areal Flood Advisory | LUB | Lubbock | 113 min |
| Mar 12, 10:01 PM CST | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Lubbock | 59 min |
| Mar 13, 1:05 AM CST | Special Weather Statement | LUB | Childress | 25 min |
| Mar 13, 2:10 AM CST | Wind Advisory | LUB | Bailey, Castro, Cochran, Hockley, Lamb, Parmer and 2 more | 17 hr |
| Mar 13, 2:07 PM CST | Severe Thunderstorm Warning | LUB | Castro, Lamb | 38 min |
| Mar 13, 2:37 PM CST | Severe Thunderstorm Warning | LUB | Castro, Swisher | 23 min |
| Mar 13, 2:56 PM CST | Tornado Warning | LUB | Castro, Swisher | 19 min |
| Mar 13, 3:01 PM CST | Tornado Warning | LUB | Castro, Hale, Lamb, Swisher | 29 min |
| Mar 13, 3:15 PM CST | Tornado Warning | LUB | Castro, Swisher | 15 min |
| Mar 13, 3:28 PM CST | Tornado Warning | LUB | Castro, Swisher | 32 min |
| Mar 13, 3:43 PM CST | Tornado Warning | LUB | Castro, Swisher | 32 min |
| Mar 13, 3:57 PM CST | Tornado Warning | LUB | Swisher | 18 min |
| Mar 13, 4:07 PM CST | Severe Thunderstorm Warning | LUB | Castro, Swisher | 20 min |
| Mar 13, 4:28 PM CST | Tornado Warning | LUB | Briscoe, Floyd, Hale, Swisher | 32 min |
| Mar 13, 4:35 PM CST | Tornado Warning | LUB | Crosby, Floyd | 25 min |
| Mar 13, 4:43 PM CST | Severe Thunderstorm Warning | LUB | Garza, Lynn | 32 min |
| Mar 13, 4:51 PM CST | Tornado Warning | LUB | Floyd | 24 min |
| Mar 13, 4:55 PM CST | Tornado Warning | LUB | Briscoe | 35 min |
| Mar 13, 4:56 PM CST | Severe Thunderstorm Warning | LUB | Crosby | 34 min |
| Mar 13, 5:11 PM CST | Tornado Warning | LUB | Floyd, Motley | 34 min |
| Mar 13, 5:14 PM CST | Severe Thunderstorm Warning | LUB | Garza, Lynn | 46 min |
| Mar 13, 5:20 PM CST | Tornado Warning | LUB | Briscoe | 25 min |
| Mar 13, 5:26 PM CST | Severe Thunderstorm Warning | LUB | Garza | 34 min |
| Mar 13, 5:30 PM CST | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 45 min |
| Mar 13, 5:39 PM CST | Tornado Warning | LUB | Floyd, Motley | 36 min |
| Mar 13, 5:54 PM CST | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Motley | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.